High Blood Pressure or nor???

Hi All

January this year I was at my docs for a regular check up, she took my Blood Pressure and said it was high.

I was put on high blood pressure tablets, I received a letter from the Hospital and attended last week.

The Hospital doctor took my height-weight and asked questions, he said he would send me another letter to attend for a tread mill test and eco exam.

Monday I was at my docs for an eye infection, he took my Blood Pressure and said it was fine and I could stop taking my High Blood Pressure tablets.

Today by chance I was at a chemist and got my blood pressure taken, it was 153 over 90???? I was told it was high.

When I got in tonight there was a letter from my doctor saying the Hospital doctor wants me on medication and I have to make an appointment to see my doctor.

Confused.com comes to mind.

25 Replies

oldestnewest
  • sorry confused me

  • Ask your Doctor to put you on a BP monitor for 24 hours. My son had this last week and saw the Doctor for results yesterday. She said it peaked and troughed. He was to give up smoking go for a brisk 30 minute walk a day. He has to take his own BP twice a day for four weeks then take his readings back and she will decide if he needs medication. Hope you sort it.

  • Worrying about the test causes white coat syndrome beta blockers helped hubby having a spike in his blood pressure readings. Hubby was asked to make an opticians appointment after having high readings be on the safe side.

  • All this faffing around is enough to put your blood pressure through the roof!!!.

    Still just play along with them and if anything needs seeing to hey presto it`ll be done.

    Tom.

  • Very good advice tomc :d

  • Hey 1968...

    Sounds to me like your blood pressure is <<HIGH>> I doubt your systolic would jump up to ~35 mmHg above the normal threshold by anxiety alone. This is nothing to play around with as I'm sure you are well aware. Hopefully your lipid panel is decent and hopefully you are maintaining sufficient cardio exercise despite your lung troubles. Heart disease is a very common comorbidity of COPD and a major cause of death in COPD/emphysema patients. In fact about a third of COPD related deaths are due to heart disease.

    Also, you may be interested in the following article. This drug recently finished phase 3 trials (for COPD) here in the states and we are eagerly awaiting results.

    Commonly Used Blood Pressure Drug Prevents Smoking-Related Lung Damage in Mice

    ...Finding advances likelihood of using Losartan for chronic emphysema and bronchitis, and other chronic obstructive pulmonary diseases

    hopkinsmedicine.org/news/me...

  • Great if you live in America. Unfortunately, by te time the UK decides to do it's own tests and gets accepted in this country, America will have been using it for 7 or 8 years.

  • That was very interesting Droo32,thanks

  • Mine is usually 140/80 it varies day on day, no meds, but a coffee drinker, I would take the best of 3 and go to the Nurse weekly for 3 weeks before I made a decision with my Dr on Meds or not.. A chemist will send you to a Dr at 153 they have to be prudent as well in ob's so take your GP's advise if too high it needs to be controlled, worrying makes it worse by the way..

  • 153/90 is only just a little higher than norm so be careful they dont take you the other way on low side, around 140 would be ok.

  • What would you call high

  • Well similar to my husband - he was put on high blood pressure tablets last year by a locom doctor who said his BP was dangerously high. Although he was on steroids, antibiotics and very very ill with a migraine! Tablets didn't agree with him - next doctor said OK try these. The next doctor said you don't need them and the one last week said he did! We have invested in a Lloyds blood pressure monitor and he is currently monitoring his own BP twice a day two readings and logging the results for the Doctors! Good Luck TAD xx

  • Oh dear, if I were you I'd make a list of dates with what you were told at the time, dates of medication prescribed (and stopped)! In factual style, do several copies and pass one over to each medical professional you come across from now on.

    Peeg

  • Very confusing I must say. Normally I would say you cannot just stop taking blood pressure medication because they help to keep the b.p. normal. I think you should speak with your hospital doctor and get this all sorted out. I have taken b.p. meds for years and so has Pete. Mind you, Pete's b.p. is up and down like a yo-yo but that's another story! Hope you get to the bottom of it all. Do let us know. Take care. xxxx

  • Strange how different doctors respond to high blood pressure. My blood pressure is always higher than my husbands yet he is on medication for his and I'm not for mine. We have the same doctor so go figure!

    I am going to talk to the respiratory nurse and get a reading this week.

    You sound like you are in good hands anyway 1986. All the best. Sara

  • I have a strange BP it has a habit now and again of going though the roof, but will settle down on its own after a few days on it's own. If they put me on tablets I drop to low they take me off them and it goes normal.

  • your ideal reading should be 180 / 60 but be aware that blood preasure rises and falls during any 24 hour period as many as 6 to 12 times . what your doc is looking for is an unexplained rise .

  • Hi

    As several people have said 180/60 is not an ideal reading. Something around 110/70 is more acceptable.

  • 180/60 is dangerously high Did you mean 120/60 .?

  • Has anyone heard of a Resperate ?.. resperate.co.uk/ my husband's GP prescribed one when I asked for it because blood pressure pills made made him cough continually until he reached a state of heartfailure.

    The resperate is like a recorded relaxer that you listen to for 15mins, he enjoys using it and it works well, I do like my gadgets don't I !!..

  • forgot to say Resperate lowers blood pressure without the use of pills but can also be used with them.

  • When my BP was 195/80 my Doctor sent for the ambulance, it was caused by steroid inhaler the Hospital said. but I am monitoring it now and it goes up and down quite a bit

    at home but at the doctors it is always high (it's that white coat syndrome)

  • I was given to many steroids 10 days(too much steroid). My heart rate 168 docs rushed me to hospital(stupid). Docs avoid them if possible,once your in hospital the real treatment begins ,your benefit then docs put you in hospital. They don't know what to do .nurses they are restricted to chuck out the antis and steroids that's it! As I was Told,no inhalers nothing. Amazing pharmacist at hospitals that let you have access to lots of inhalers to suits you.steroids are so bad for some people and we have to fight to get anything any use for our disease.

  • Hi, my name is cd. I have had high BP for a good many years. Have been on BP meds for just as long. I'm type 1 diabetes , age 9 and 57. I have hypothyroidism with synthroid. Dose changes a lot. Anyway, my BP had been well controlled with Norvasc 10mg and Cozaar 10mg for a few years now. I'm also stage 3-4 CRF. It fluctuates depending on my h20 intake. I'm reading all the problems that all is experiencing. I'm not doing too bad after reading your posts. You have to remember, what works for one might not work for the other. My doc has no problem recommending what I think I should take. I'm a nurse. Either he agrees or not. Hang in there, help is coming. God is on your side.

  • Change the above BP meds-- Norvasc 10mg and Cozaar 10mg. I'm 57yrs of age now. I do have complications of diabetes, incl 2 heart attacks with STENTS and with one heart attack, Stent had to be reopened. I feel I'm giving my whole med hx. I have or try to stay motivated, which is very, very hard.

You may also like...